Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 339, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 10, 2015, 5:06 PM EDT for Cherokee County, Forsyth County, Fulton County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2015, 5:06 PM EDT (21:06 UTC)
- Expired
- Aug 10, 2015, 5:30 PM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cherokee County, GA, Forsyth County, GA, Fulton County, GA
The radar
The Atlanta radar (KFFC), 98 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.1 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 374 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1079 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
731
WUUS52 KFFC 102106
SVRFFC
GAC057-117-121-102130-
/O.NEW.KFFC.SV.W.0339.150810T2106Z-150810T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
506 PM EDT MON AUG 10 2015
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CHEROKEE COUNTY IN NORTH CENTRAL GEORGIA...
SOUTHERN FORSYTH COUNTY IN NORTH CENTRAL GEORGIA...
NORTHEASTERN FULTON COUNTY IN NORTH CENTRAL GEORGIA...
* UNTIL 530 PM EDT
* AT 506 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FREE HOME...
OR 8 MILES WEST OF CUMMING...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CUMMING...JOHNS CREEK...ALPHARETTA...MILTON...SUGAR HILL...FREE
HOME...DREW...LATHEMTOWN...BROOKWOOD...HOLBROOK...BIRMINGHAM AND
DUCKTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.
&&
LAT...LON 3423 8397 3422 8396 3419 8400 3420 8404
3418 8406 3417 8406 3415 8408 3410 8411
3407 8412 3403 8412 3403 8417 3411 8440
3429 8433
TIME...MOT...LOC 2106Z 288DEG 27KT 3418 8428
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:30 PM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Aug 10, 3:30 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 330 PM EDT MON AUG 10 2015 .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... LATEST REGIONAL RADARS SHOW A LINE OF ORGANIZED STRONG CONVECTION MOVING INTO FAR NW GA THIS AFTERNOON... AND HIRES MODELS SUPPORT THIS LINE OF SHOWERS AND THUNDERSTORMS PUSHING ACROSS THE REST OF NORTH GA THROUGH 8 TO 9 PM THIS EVENING. TIMING TOOL INDICATES THESE STRONG STORMS WILL PUSH ACROSS THE ATLANTA METRO AREA BETWEEN 6 PM AND 9 PM THIS EVENING. THESE STORMS ARE EXPECTED TO REMAIN STRONG AND EVEN A FEW POSSIBLY BECOMING SEVERE THROUGH THE EVENING HOURS ACROSS NORTH GA WHERE SPC HAS A MARGINAL RISK INDICATED. EXPECT THIS CONVECTION TO DIVE SOUTH TOWARD THE COLUMBUS AND MACON AREAS DURING THE LATE EVENING AND EARLY TUE MORNING HOUR... BUT EXPECT A WEAKENING TREND BY LATE THIS EVENING WITH LOSS OF DAYTIME HEATING. ALL THIS ACTIVITY IS BEING DRIVEN BY A SERIES OF UPPER DISTURBANCES THAT WILL HELP PUSH A COLD FRONT INTO NORTH GA BY 6-8 AM TUE MORNING... THEN ACROSS ATLANTA METRO AREA SOMETIME EARLY-MID TUE AFTERNOON. ALL THIS WILL WARRANT HOLDING ONTO A CHANCE A SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA OVERNIGHT... WITH DIMINISHING RAIN CHANCES EXPECTED ACROSS THE FAR NORTH TUE MORNING AS DRIER AIR FILTERS IN BEHIND THE FRONT. WILL SHOW A GOOD CHANCE OF SHOWERS AND THUNDERSTORM ACROSS MUCH OF CENTRAL GA ON TUE WHERE THE FRONT IS EXPECTED TO PROVIDE A BETTER FOCUS DURING DAYTIME HEATING. MODELS AGREE ON THE FRONT PUSHING SOUTH OF THE FORECAST AREA TUE NIGHT... WARRANTING DECREASING POPS OVER CENTRAL GA AT THAT TIME. RAINFALL AMOUNTS THROUGH TUESDAY WILL GENERALLY RANGE BETWEEN 0.5 TO 1.0 INCHES... SO NO WIDESPREAD FLOOD PROBLEMS ARE EXPECTED. TEMPERATURES WILL HOLD IN THE 70S TONIGHT FOR MOST AREAS... BUT SHOULD SEE HIGHS ACROSS PARTS OF NORTH GA ON TUE HOLD IN THE LOWER TO MID 80S BEHIND THE FRONT... WITH UPPER 80S TO LOWER 90S EXPECTED SOUTH OF THE FRONT. GUIDANCE IS SHOWING COOLER LOWS FOR TUE NIGHT FOR AT LEAST NORTH GA... WITH LOWS MOSTLY IN THE 60S NORTH OF ATLANTA... LOWER 70S ATLANTA AND SOUTHWARD. ENJOY. 39 .LONG TERM /WEDNESDAY THROUGH MONDAY/... EXTENDED MODELS CONTINUE TO BE IN GOOD CONSENSUS WITH THE COLD FRONT PUSHING INTO THE SOUTHERN CWA AND INTO SOUTHERN GA IN THE INITIAL LONG TERM PERIODS. HAVE ONLY MADE MINOR ADJUSTMENTS TO ACCOUNT FOR LATEST MODEL TIMING. HAVE ALSO MADE SLIGHT CHANGES TO MAX/MIN TEMPERATURES AND DEW POINTS GIVEN THE LATEST MODEL TRENDS. PREVIOUS FORECAST DISCUSSION IS INCLUDED BELOW. 31 /ISSUED 413 AM EDT MON AUG 10 2015/ GUIDANCE IN DECENT AGREEMENT WITH AFOREMENTIONED FRONTAL BOUNDARY IN THE SHORT TERM LINGERING ACROSS THE SOUTHERN TIER OF THE CWA FOR TUESDAY NIGHT INTO WEDNESDAY...THEN FINALLY PUSHING JUST SOUTH OF THE AREA AND BECOMING MORE DIFFUSE THRU THE REST OF THE WORK WEEK. HAVE TRENDED CHANCE TO SLIGHT POPS ACCORDINGLY AND ADVECTION OF ABNORMALLY DRY AIR IN FROM THE NW WILL ALLOW FOR A RATHER PLEASANT WED AND THURS WITH SLIGHTLY BELOW NORMAL HIGHS AND RESULTANT AFTERNOON RH VALUES IN THE 40S. FOR FRIDAY INTO THE WEEKEND...A BROAD/WEAK AREA OF LOW PRESSURE LOOKS TO DEVELOP ACROSS THE NORTHERN GULF OF MEXICO ALLOWING FOR SOME LOW LEVEL MOISTURE TRANSPORT OFF THE ATLANTIC. HAVE CONTINUED TO ADVERTISE A RETURN OF SLIGHT TO LOW END CHANCE POPS FOR PORTIONS OF THE AREA...MAINLY FOR DIURNALLY DRIVEN CONVECTION. NO OTHER CLEAR FORCING MECHANISM LOOKS TO BE PRESENT SO NOT EXPECTING ANYTHING WIDESPREAD AND RATHER STAGNANT AIRMASS IN PLACE SO DEVELOPMENT SHOULD BE TYPICAL SUMMERTIME OUTFLOW DRIVEN. TEMPS SHOULD BE SLIGHTLY WARMER THAN MIDWEEK BUT CLOSE TO NORMAL OR SLIGHTLY BELOW WITH ENHANCED CLOUD COVERAGE. BAKER && .AVIATION... 18Z UPDATE... CURRENT RADAR SHOWS SCATTERED SHOWERS DEVELOPING AROUND ALL TAF SITES. A MORE ORGANIZED AREA OF SHOWERS AND THUNDERSTORMS WAS NOTED OVER NE AL AND MOVING ESE. HI-RES MODELS BRING THE MORE ORGANIZED CONVECTION TO THE NW ACROSS THE ATLANTA AREA TAF SITES BETWEEN 20- 24Z. WILL CONTINUE TO SHOW TEMPO TSRA 20-24Z FOR NOW... WITH VCSH HANDLING THE CURRENT SHOWERS UNTIL 20Z. SCATTERED SHOWERS MAY LINGER OVERNIGHT... WITH MVFR CIGS EXPECTED TO SETTLE IN OVER MOST TAF SITES BY 09Z TUE... THEN PERSIST THROUGH 15-16Z TUE. A PRE- FRONTAL TROUGH SHOULD PUSH SOUTH OF ATLANTA TAF SITES BY 17-18Z... WITH A DRIER NW FLOW SPREADING VFR CONDITIONS INTO THE AREA TUE AFTERNOON. //ATL CONFIDENCE...18Z UPDATE... MED CONFIDENCE ALL ELEMENTS. /39 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 72 88 71 91 / 50 40 30 10 ATLANTA 74 88 72 89 / 60 30 20 10 BLAIRSVILLE 67 82 64 85 / 60 30 10 5 CARTERSVILLE 71 88 69 89 / 60 30 20 5 COLUMBUS 75 92 73 93 / 40 40 40 20 GAINESVILLE 72 85 71 87 / 60 30 20 10 MACON 73 90 73 92 / 40 50 40 20 ROME 72 88 69 89 / 60 30 10 5 PEACHTREE CITY 73 88 71 89 / 60 30 30 10 VIDALIA 73 91 74 92 / 30 70 60 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...39 LONG TERM....31 AVIATION...39
Hazardous weather outlook, Aug 10, 11:56 AM EDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1156 AM EDT MON AUG 10 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111600- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1156 AM EDT MON AUG 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...ISOLATED STRONG TO SEVERE STORMS POSSIBLE ACROSS NORTH GEORGIA AND PORTIONS OF CENTRAL GEORGIA... WEATHER HAZARDS EXPECTED... STRONG TO DAMAGING WINDS AND FREQUENT LIGHTNING. DISCUSSION... AN APPROACHING COLD FRONT FROM THE NORTHWEST WILL ALLOW FOR INCREASING THUNDERSTORM CHANCES THIS AFTERNOON AND TONIGHT AS THIS SYSTEM MOVES SOUTHEAST. A BROKEN LINE OF THUNDERSTORMS IS EXPECTED TO MOVE THROUGH PORTIONS OF NORTH GEORGIA DURING THE LATE AFTERNOON HOURS AND SETTLE INTO CENTRAL GEORGIA LATE THIS EVENING AND TONIGHT. SOME STORMS MAY BE STRONG TO SEVERE...ESPECIALLY ALONG AND NORTH OF A LAGRANGE TO WASHINGTON LINE. HIGHEST CHANCES OF STRONG TO SEVERE STORMS WILL BE BETWEEN 3 PM AND MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE FRONT WILL PUSH SLOWLY SOUTHEAST ACROSS CENTRAL GEORGIA ON TUESDAY ALLOWING FOR THE CONTINUED THREAT OF STRONG TO SEVERE STORMS MAINLY IN THE AFTERNOON TO EVENING PERIOD. DAMAGING WINDS AND FREQUENT LIGHTNING WILL AGAIN BE THE MAIN THREATS. WEDNESDAY AND THURSDAY HAVE STORM CHANCES LIMITED TO SOUTHERN PORTIONS OF CENTRAL GEORGIA AS THE FRONT LOOKS TO SLOW DOWN AND STALL. SLIGHT TO LOW END CHANCES OF STORMS RETURN TO THE REST OF THE AREA FOR THE END OF THE WEEK INTO NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED...THOUGH SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Aug 10, 3:45 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
345 PM EDT MON AUG 10 2015
GAZ005>007-012-013-019-020-030-041-102015-
GILMER GA-MURRAY GA-GORDON GA-PICKENS GA-HARALSON GA-FANNIN GA-
BARTOW GA-POLK GA-FLOYD GA-
345 PM EDT MON AUG 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GILMER...MURRAY...
GORDON...NORTHWESTERN PICKENS...NORTHWESTERN HARALSON...NORTHWESTERN
FANNIN...BARTOW...POLK AND FLOYD COUNTIES UNTIL 415 PM EDT...
AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM 11 MILES NORTH OF ETON TO
CALHOUN TO NEAR MOSHAT...AND MOVING SOUTHEAST AT 15 MPH.
HAZARD...40 TO 50 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ROME...CARTERSVILLE...CALHOUN...CEDARTOWN...CHATSWORTH...ELLIJAY...
ADAIRSVILLE...ROCKMART...EUHARLEE...TALLAPOOSA...ARAGON...CAVE
SPRING...ETON...WHITE...KINGSTON...EAST ELLIJAY...RESACA...
PLAINVILLE...TAYLORSVILLE AND SHANNON.
LAT...LON 3497 8428 3442 8460 3441 8465 3436 8465
3372 8535 3426 8546 3455 8497 3472 8486
3477 8486 3499 8475
TIME...MOT...LOC 1945Z 332DEG 12KT 3498 8469 3449 8494 3411 8557Local storm report, Aug 10, 3:46 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
346 PM EDT MON AUG 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG DALTON 34.77N 84.97W
08/10/2015 WHITFIELD GA EMERGENCY MNGR
TREES REPORTED DOWN AT LOCATIONS ON BEAVERDAL
ROAD...SCHOOL STREET...AND WALSTON AVENUE. REPORTS WERE
FROM 320-340PM.
&&
CORRECTED REMARKS
EVENT NUMBER FFC1500616
BELANGERLocal storm report, Aug 10, 3:47 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
347 PM EDT MON AUG 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM TSTM WND DMG COHUTTA 34.96N 84.95W
08/10/2015 WHITFIELD GA EMERGENCY MNGR
TREE REPORTED DOWN ON POWERLINES ALONG CHAROLAIS TRAIL.
&&
EVENT NUMBER FFC1500619
BELANGERSpecial weather statement, Aug 10, 4:12 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
412 PM EDT MON AUG 10 2015
GAZ006>009-013>016-020>023-030>033-041>043-102100-
DAWSON GA-COBB GA-NORTH FULTON GA-LUMPKIN GA-UNION GA-PICKENS GA-
HARALSON GA-FANNIN GA-FORSYTH GA-HALL GA-POLK GA-GILMER GA-
PAULDING GA-TOWNS GA-WHITE GA-CARROLL GA-DOUGLAS GA-CHEROKEE GA-
BARTOW GA-
412 PM EDT MON AUG 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR DAWSON...COBB...NORTHERN NORTH
FULTON...LUMPKIN...UNION...EASTERN PICKENS...HARALSON...EASTERN
FANNIN...NORTHWESTERN FORSYTH...NORTHWESTERN HALL...SOUTHEASTERN
POLK...EASTERN GILMER...PAULDING...TOWNS...NORTHWESTERN WHITE...
NORTHEASTERN CARROLL...NORTHWESTERN DOUGLAS...CHEROKEE AND
SOUTHEASTERN BARTOW COUNTIES UNTIL 500 PM EDT...
AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM 8 MILES EAST OF DUCKTOWN
TO NEAR NELSON TO NEAR MARS HILLS...AND MOVING EAST AT 40 MPH.
HAZARD...40 TO 50 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
MARIETTA...DOUGLASVILLE...CANTON...CARTERSVILLE...DALLAS...CUMMING...
DAHLONEGA...JASPER...DAWSONVILLE...BLUE RIDGE...BUCHANAN...
HIAWASSEE...BLAIRSVILLE...ROSWELL...ALPHARETTA...MILTON...KENNESAW...
WOODSTOCK...ACWORTH AND VILLA RICA.
LAT...LON 3499 8366 3430 8398 3369 8485 3378 8536
3384 8536 3442 8442 3499 8431
TIME...MOT...LOC 2012Z 261DEG 37KT 3501 8424 3444 8434 3385 8530Special weather statement, Aug 10, 4:54 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
454 PM EDT MON AUG 10 2015
GAZ008-009-014>016-021>024-033-034-045-102145-
DEKALB GA-DAWSON GA-NORTH FULTON GA-TOWNS GA-LUMPKIN GA-WHITE GA-
GWINNETT GA-UNION GA-BANKS GA-CHEROKEE GA-FORSYTH GA-HALL GA-
454 PM EDT MON AUG 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DEKALB...
SOUTHEASTERN DAWSON...NORTH FULTON...TOWNS...LUMPKIN...WHITE...
NORTHWESTERN GWINNETT...UNION...NORTHWESTERN BANKS...SOUTHERN
CHEROKEE...FORSYTH AND HALL COUNTIES UNTIL 545 PM EDT...
AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM NEAR YOUNG HARRIS TO NEAR
DAWSONVILLE TO NEAR DALLAS...AND MOVING EAST AT 30 MPH.
HAZARD...40 TO 50 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ATLANTA...GAINESVILLE...CANTON...CUMMING...DAHLONEGA...CLEVELAND...
DAWSONVILLE...HIAWASSEE...BLAIRSVILLE...SANDY SPRINGS...ROSWELL...
JOHNS CREEK...ALPHARETTA...DUNWOODY...MILTON...DULUTH...WOODSTOCK...
SUGAR HILL...SUWANEE AND BUFORD.
LAT...LON 3495 8355 3488 8366 3480 8368 3476 8363
3465 8366 3455 8362 3451 8367 3443 8361
3449 8355 3449 8349 3443 8351 3386 8430
3386 8445 3398 8438 3407 8442 3408 8466
3410 8466 3445 8418 3499 8393 3499 8355
TIME...MOT...LOC 2054Z 271DEG 28KT 3494 8391 3445 8412 3397 8479Special weather statement, Aug 10, 5:02 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
502 PM EDT MON AUG 10 2015
GAZ037-049-050-102130-
MORGAN GA-OCONEE GA-GREENE GA-
502 PM EDT MON AUG 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR MORGAN...SOUTHEASTERN OCONEE AND
GREENE COUNTIES UNTIL 530 PM EDT...
AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BOSTWICK...OR NEAR MADISON...MOVING EAST AT
20 MPH.
HAZARD...40 TO 50 MPH WIND...UP TO PENNY SIZED HAIL AND FREQUENT
CLOUD TO GROUND LIGHTNING.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MADISON...GREENSBORO...UNION POINT...BOSTWICK...WOODVILLE...
BUCKHEAD...SWORDS...PENFIELD...WRAYSWOOD...VEAZEY...PARKS MILL...
APALACHEE...CAREY AND GRESHAMVILLE.
LAT...LON 3343 8315 3363 8358 3379 8349 3368 8303
TIME...MOT...LOC 2102Z 292DEG 19KT 3369 8346The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 2:28 PM EDT | Special Weather Statement | FFC | Dade, Walker | 32 min |
| Aug 10, 2:32 PM EDT | Special Weather Statement | FFC | Clarke | 28 min |
| Aug 10, 3:01 PM EDT | Special Weather Statement | FFC | Catoosa, Chattooga, Walker | 44 min |
| Aug 10, 3:24 PM EDT | Special Weather Statement | FFC | Catoosa, Chattooga, Floyd, Gordon, Murray, Whitfield | 36 min |
| Aug 10, 3:34 PM EDT | Special Weather Statement | FFC | Clarke, Oconee | 26 min |
| Aug 10, 3:45 PM EDT | Special Weather Statement | FFC | Bartow, Floyd, Gilmer, Gordon, Murray, Polk | 30 min |
| Aug 10, 3:51 PM EDT | Severe Thunderstorm Warning | FFC | Murray | 24 min |
| Aug 10, 3:55 PM EDT | Severe Thunderstorm Warning | FFC | Clarke, Oconee | 35 min |
| Aug 10, 4:12 PM EDT | Special Weather Statement | FFC | Cherokee, Cobb, Dawson, Fannin, Forsyth, Haralson and 4 more | 48 min |
| Aug 10, 4:29 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Morgan, Oconee | 31 min |
| Aug 10, 4:54 PM EDT | Special Weather Statement | FFC | Dawson, Forsyth, Hall, Lumpkin, Towns, Union and 1 more | 51 min |
| Aug 10, 5:02 PM EDT | Special Weather Statement | FFC | Greene, Morgan | 28 min |
| Aug 10, 5:09 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Morgan, Oconee | 36 min |
| Aug 10, 5:12 PM EDT | Severe Thunderstorm Warning | FFC | Hall | 33 min |
| Aug 10, 5:15 PM EDT | Special Weather Statement | FFC | Taylor | 30 min |
| Aug 10, 5:21 PM EDT | Severe Thunderstorm Warning | FFC | Banks | 24 min |
| Aug 10, 5:26 PM EDT | Flash Flood Warning | FFC | Morgan | 6 hr |
| Aug 10, 5:37 PM EDT | Special Weather Statement | FFC | Fulton | 23 min |
| Aug 10, 5:39 PM EDT | Flash Flood Warning | FFC | Greene | 6 hr |
| Aug 10, 5:41 PM EDT | Special Weather Statement | FFC | Sumter | 34 min |
| Aug 10, 5:44 PM EDT | Severe Thunderstorm Warning | FFC | Jackson | 31 min |
| Aug 10, 5:50 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Fulton | 25 min |
| Aug 10, 5:53 PM EDT | Special Weather Statement | FFC | Taylor | 37 min |
| Aug 10, 5:54 PM EDT | Special Weather Statement | FFC | Greene | 36 min |
| Aug 10, 6:02 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Jackson | 28 min |
| Aug 10, 6:07 PM EDT | Special Weather Statement | FFC | Newton | 23 min |
| Aug 10, 6:15 PM EDT | Special Weather Statement | FFC | DeKalb, Fulton | 30 min |
| Aug 10, 6:38 PM EDT | Special Weather Statement | FFC | Butts, Clarke, Clayton, Fayette, Greene, Henry and 10 more | 52 min |
| Aug 10, 6:45 PM EDT | Severe Thunderstorm Warning | FFC | Butts | 45 min |
| Aug 10, 7:03 PM EDT | Severe Thunderstorm Warning | FFC | Newton | 27 min |
| Aug 10, 7:30 PM EDT | Special Weather Statement | FFC | Butts, Clarke, Greene, Henry, Jasper, Madison and 5 more | 30 min |
| Aug 10, 7:56 PM EDT | Special Weather Statement | FFC | Baldwin, Butts, Hancock, Jasper, Putnam | 49 min |
| Aug 10, 7:59 PM EDT | Special Weather Statement | FFC | Heard | 61 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.